Ketek (telithromycin) - Jan 20, 2006

January 20, 2006

Audience: Infectious Disease, Hepatology and other healthcare professionals

[Posted 01/20/2006] Annals of Internal Medicine published an article reporting three patients who experienced serious liver toxicity following administration of Ketek (telithromycin). These cases were also reported to FDA MedWatch. Telithromycin is marketed and used extensively in many other countries, including countries in Europe and Japan. While it is difficult to determine the actual frequency of adverse events from voluntary reporting systems such as the MedWatch program, the FDA is continuing to evaluate the issue of liver problems in association with use of telithromycin in order to determine if labeling changes or other actions are warranted. As a part of this, FDA is continuing to work to understand better the frequency of liver-related adverse events reported for approved antibiotics, including telithromycin.

[January 20, 2006]

View comments

Watch this video series to learn about managing severe allergies (anaphylaxis).

Close
Hide
(web2)